Page 1 of 2 12 LastLast
Results 1 to 10 of 15

Thread: Mirtazipine weight gain?

  1. #1
    AngeH
    Guest

    Mirtazipine weight gain?

    Hi, I am new here. I have been on citalopram 40mg per day for approx 20 years and have been taking 40mg of propranolol in addition for 2 years. I have recently been diagnosed as having anemia and under active thyroid too. My mood is very low and I drive myself insane with over thinking anything and everything. The doc has recently decided to try me on mirtazipine, which I have taken for 5 nights, gradually weaning off citalopram at the same time. So far I feel dreadful! Shaky, dizzy, dry mouth, irritable and so so sleepy! I am willing to bear with these symptoms if they are going to pass but my BIG concern is that I have read so much about weight gain on these tablets. I suffered from anorexia for many years but still have issues with food and I know that if I put on weight I will be even more depressed. I have already put on 10lb because of the thyroid problem but a, hoping when that medication is sorted I will lose it.
    Any advice would be great, thanks in advance.🙃

  2. #2
    An increase in appetite is one of the side effects of Mirtazapine which is why weight increase is a possibility but it’s not a foregone conclusion.

  3. #3
    Junior Member
    Join Date
    Feb 2017
    Location
    Gloucestershire
    Posts
    76
    Hi Angel. For me, Mirtazapine has allowed me to put on about 2 stone, but I was by no means small when this episode came on. I tend to find I get cravings in the evenings rather than it being a simple side effect. I was not eating at all before I was on this, so in some ways it helped. If you are quite controlled in how you eat normally, you should be able to control the Mirt' Munchies. The sleepy element of the drug really annoys me as I feel like I am being robbed of the evenings and mornings, but please give it time as there are definite improvements to mood. Keep well, and please let us know how you get on.

  4. #4
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    73,850
    Hi and welcome to the group!
    I'm not surprised you are feeling dreadful swapping meds like that tbh. As far as I know from others the weight gain is a factor, but it can be controlled with diet and being careful.
    My daughter has hypothyroidism too and I know that impacts on her mood, weight etc which is always a key for us to sort a blood test and a meds review..
    God, grant me the serenity to accept the things I cannot change,
    Courage to change the things I can,
    And wisdom to know the difference.

  5. #5
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    39,659
    Hi and welcome. Yes they can cause weight gain but it is mainly because of the appetite increase which can be controlled. Well done for trying with it, I hope it works for you
    Come on everybody, join in the QUIZ, I need the competition!

  6. #6
    I have been taking mirtazapine for a long time ten plus years. When I first started it I was sleepy and put on loads of weight. Now I don't put on weight and the sleepiness has gone. It might take a while for these side effects to pass but they will. Weight gain is annoying as you will eventually want to lose the weight. As an anti depressant it is the best one I have tried

  7. #7
    AngeH
    Guest
    Hi everyone, thanks for your replies. I have been back to the doctors today after being fed up of feeling so tired all the time and permanently hungry. I have put on so much weight over the last 2 weeks it's just ridiculous and I know that if it continues , no matter how much it helps my mood it would ultimately be worse. So the doc has now straight swapped me to Venfelaxine ( although this week I am also on 5mg of citalopram before coming off it completely). Does anyone have any experience of this? Having read the side effects I am a little concerned by the possibility of becoming aggressive!
    thanks in advance

  8. #8
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    39,659
    Iíve been on venlafaxine for years. Itís a brilliant drug, normally well tolerated by most people and can be very effective. Ange, the pharma companies have to cover all their bases re side effects so include everything and most of the time they donít happen so donít worry over that, please.

    The only thing you need to be aware of is the withdrawal (discontinuation) symptoms are tough to deal with and withdrawal can start really quickly after missing even one dose. Itís not an issue as long as you make sure you take your meds daily and at around the same time of day.
    Come on everybody, join in the QUIZ, I need the competition!

  9. #9
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    73,850
    Venlafexine has changed our lives tbh. It's really, really helped my husband.
    God, grant me the serenity to accept the things I cannot change,
    Courage to change the things I can,
    And wisdom to know the difference.

  10. #10
    Koomaroo
    Guest
    Hi,iv been taking Mirtazapine 45mg for years,it’s recently been lowered to 30mg because iv been prescribed a new med.I have never had weight gains with the Mirtazapine,hope this helps.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •